MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-25-015-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator.Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.We confirmed that the snare head would not advance due to the handle cannula being bent.During our evaluation, the handle cannula was bent near the distal end of the handle spool.An attempt was made to hold the handle wire cannula down to make it straight, in an effort to advance the snare head; however, the handle wire cannula continued to bend.This prevented the snare head from advancing.A visual inspection of the distal end of the device found that the snare appeared to be used because the snare wire was in an oval shape instead of a uniform, creased wire.The handle cannula of the device was disassembled by loosening the brass pin in the handle spool.Once the handle cannula was out of the handle spool and the handle stem, it would not push through the sheath of the device.The distal end of the sheath was cut around, and once the snare wire was outside the sheath, the drive wire of the device could be removed.An attempt to form a duck bill with the snare wire was performed using a duck bill test tool, however due to a bend in the snare wire, the snare head would not advance through the test tool.The snare wire was formed into a duck bill by hand and the snare wire was found to be misshaped by a bend.The snare head did not form a uniform duck bill.The snare wire was bent above where the duck bill is normally formed.A pair of tweezers were used to bend the snare wire back in place and the duck bill test tool was used once more.When the snare wire was advanced through the duck bill tool tester, the snare wire formed a duck bill.The snare wire being bent most likely contributed to the snare head not advancing during our initial evaluation when the device was still assembled.Further, the bend in the handle cannula most likely formed due to the snare wire being bent inside the sheath, which prevented the snare head from advancing.An additional evaluation of the snare wire cannula that is soldered to the snare wire was performed.The snare wire cannula was found be in the correct location.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences for snare head retraction difficulties for asdb devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy, the physician used a cook acusnare polypectomy snare.After one use of the snare, the snare deformed.Most of the time the user cannot retract the snare into the sheath.Because of this deformity, [the snare] can only be used once [for one polyp] and does not cut all the way through because the snare cannot retract fully through the polyp.See related mdrs 1037905-2018-00458, 1037905-2018-00459, and 1037905-2018-00460.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7918814
Report Number1037905-2018-00457
Device Sequence Number1859439
Product Code KNS
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)210109(10)W4012299
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4012299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1